Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 112, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 17, 2008, 4:45 PM CDT for Shackelford County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2008, 4:45 PM CDT (21:45 UTC)
- Expired
- Apr 17, 2008, 5:15 PM CDT
- In force
- 30 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Shackelford County, TX
The radar
The Dyess AFB radar (KDYX), 24 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 17, 2:56 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -796 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 4:20 PM CDT, 25 minutes earlier.
Area forecast discussion, Apr 17, 4:20 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 420 PM CDT THU APR 17 2008 .SHORT TERM... SEVERE THUNDERSTORM WATCH 204 COVERS THE EASTERN BIG COUNTRY COUNTIES... AND IS IN EFFECT UNTIL 10 PM. SCATTERED THUNDERSTORMS DEVELOPING ACROSS THE EASTERN BIG COUNTRY...WHERE COLD FRONT HAS INTERSECTED THE DRYLINE. STORMS ARE BEING UNDERCUT BY THE FRONTAL BOUNDARY. FARTHER TO THE SOUTH THE DRYLINE HAS ADVANCED EAST OF SAN ANGELO AND EXTENDED SOUTH TO SONORA. THE COLD FRONT WILL PUSH SOUTHWARD AND OVERTAKE THE DRYLINE THIS EVENING AND EARLY TONIGHT. AS COLDER AIR ALOFT ASSOCIATED WITH THE UPPER TROUGH OVERSPREADS OUR AREA...STILL EXPECTING STORMS TO BACKBUILD TO THE SOUTHWEST ALONG THE COLD FRONT TONIGHT...AS IT MOVES ACROSS THE HEARTLAND AND NORTHWEST HILL COUNTRY. HAVE THE HIGHEST POPS TONIGHT ACROSS THAT AREA. COOLER TEMPERATURES FRIDAY WITH SUNNY SKIES AS SURFACE HIGH DROPS SOUTHEAST INTO OUR REGION. .LONG TERM... A WARMING TREND WILL ENSUE OVER THE WEEKEND AS SHORTWAVE RIDGE ALOFT SHIFTS EASTWARD ACROSS TEXAS INTO THE LOWER MISSISSIPPI VALLEY. EXPECT A DRYLINE ADVANCE ACROSS THE WESTERN PART OF OUR AREA SUNDAY AFTERNOON. LOOKING AHEAD INTO NEXT WEEK...DEEP UPPER LOW WITH A BROAD TROUGH OVER THE NORTHWESTERN PART OF THE US WILL GRADUALLY LIFT UP INTO SOUTHERN CANADA. GFS HAS A SERIES OF EMBEDDED DISTURBANCES MOVING INTO TEXAS IN WEST-SOUTHWEST FLOW ALOFT. THIS COMBINED WITH MOISTURE INCREASE AND A DAILY DRYLINE SLOSH WOULD BE SUPPORTIVE OF THUNDERSTORMS...PROVIDED THE CAP CAN BE BROKEN. WE HAVE SLIGHT CHANCE POPS IN THE FORECAST BEGINNING TUESDAY AFTERNOON...AND CONTINUING THROUGH THURSDAY. THE 850 MB THERMAL RIDGING PATTERN INDICATES THAT DAYTIME HIGHS WILL BE VERY WARM MONDAY AND TUESDAY...WITH TEMPERATURES ABOVE NORMAL THROUGH MIDWEEK AS WELL. COLD FRONT MAY NOT DROP SOUTH OF THE RED RIVER AND TOWARD OUR AREA UNTIL THURSDAY OF NEXT WEEK. .PRELIMINARY POINT TEMPS/POPS... ABILENE 45 73 49 84 / 10 0 0 0 SAN ANGELO 46 76 45 84 / 10 0 0 0 JUNCTION 48 75 44 82 / 60 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 17, 4:31 AM CDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 431 AM CDT THU APR 17 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-180945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 431 AM CDT THU APR 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT FIRE DANGER WILL BE ELEVATED THIS AFTERNOON ACROSS THE REGION SOUTHWEST OF A LINE FROM SWEETWATER TO COLEMAN TO JUNCTION...AS A DRYLINE ADVANCES INTO THE AREA AND IS ACCOMPANIED BY GUSTY WINDS. AS A COLD FRONTS PUSHES THROUGH THE AREA THIS EVENING AND OVERNIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EAST OF A LINE FROM HASKELL TO ABILENE TO SONORA. THUNDERSTORM ACTIVITY SHOULD INCREASE IN COVERAGE TONIGHT ACROSS THE HEARTLAND AND NORTHWEST HILL COUNTRY WITH A FEW STORMS POSSIBLY BECOMING SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THURSDAY EVENING INTO THURSDAY NIGHT. 15
In the hours before
Special weather statement, Apr 17, 3:14 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 314 PM CDT THU APR 17 2008 TXZ114-172115- SHACKELFORD TX- 314 PM CDT THU APR 17 2008 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT FOR SHACKELFORD COUNTY... AT 312 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 18 MILES WEST OF ALBANY...OR ABOUT 16 MILES SOUTHEAST OF STAMFORD...MOVING EAST AT 14 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ALBANY BY 415 PM CDT PEA TO DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR WEST CENTRAL TEXAS. LACY
Special weather statement, Apr 17, 3:30 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 330 PM CDT THU APR 17 2008 TXZ099-172130- THROCKMORTON TX- 330 PM CDT THU APR 17 2008 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT FOR THROCKMORTON COUNTY... AT 329 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 13 MILES SOUTHWEST OF THROCKMORTON... MOVING NORTHEAST AT 47 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... THE INTERSECTION OF US-380 AND HIGHWAY 222 AND THE INTERSECTION OF US-183 AND US-283 BY 340 PM CDT THROCKMORTON BY 345 PM CDT ELBERT BY 400 PM CDT PEA TO DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR WEST CENTRAL TEXAS. LACY
Special weather statement, Apr 17, 4:36 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 436 PM CDT THU APR 17 2008 TXZ099-114-172200- THROCKMORTON TX-SHACKELFORD TX- 436 PM CDT THU APR 17 2008 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT FOR THROCKMORTON AND SHACKELFORD COUNTIES... AT 434 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 6 MILES SOUTH OF FORT GRIFFIN...OR ABOUT 10 MILES NORTHEAST OF ALBANY...MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... NORTHEASTERN SHACKELFORD AND SOUTHERN THROCKMORTON COUNTIES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR WEST CENTRAL TEXAS.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 4:44 AM CDT | Lake Wind Advisory | SJT | Haskell, Jones, Nolan, Taylor | 7 hr |
| Apr 17, 5:10 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 50 min |
| Apr 17, 6:26 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho | 49 min |
| Apr 17, 6:51 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, McCulloch | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.